Alert archive / Idaho / Freeze Warnings in 2021
Freeze Warning 3, NWS Boise, ID
NWS Boise, ID issued this freeze warning at Oct 12, 2021, 2:02 PM MDT for Malheur County, Oregon; 5 counties in Idaho. It took effect at Oct 14, 2021, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2021, 2:02 PM MDT (20:02 UTC)
- In effect from
- Oct 14, 2021, 3:00 AM MDT
- Expired
- Oct 14, 2021, 9:15 AM MDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Canyon County, ID, Gem County, ID, Owyhee County, ID, Payette County, ID, Washington County, ID, Malheur County, OR
The radar
The Boise radar (KCBX), 45 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.0 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
143 WWUS75 KBOI 122002 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 202 PM MDT Tue Oct 12 2021 IDZ012-ORZ064-130415- /O.CAN.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ /O.NEW.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 202 PM MDT Tue Oct 12 2021 /102 PM PDT Tue Oct 12 2021/ ...FREEZE WARNING IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ THURSDAY... ...FREEZE WARNING FOR TONIGHT IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The freeze warning for tonight has been changed to Wed night because cloud cover coming in late tonight will prevent freezing temperatures from occurring over most of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ014-130415- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Upper Treasure Valley- 202 PM MDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the area will see a freeze tonight. Virtually the entire area will freeze Wed night as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
137 WWUS75 KBOI 122005 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 205 PM MDT Tue Oct 12 2021 IDZ014-131100- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Upper Treasure Valley- 205 PM MDT Tue Oct 12 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM MDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the area will see a freeze tonight. Virtually the entire area will freeze Wed night as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ012-ORZ064-131100- /O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 205 PM MDT Tue Oct 12 2021 /105 PM PDT Tue Oct 12 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The freeze warning for tonight has been changed to Wed night because cloud cover coming in late tonight will prevent freezing temperatures from occurring over most of the area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
017 WWUS75 KBOI 130846 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 246 AM MDT Wed Oct 13 2021 IDZ014-131600- /O.CON.KBOI.FZ.W.0002.211013T0900Z-211013T1600Z/ Upper Treasure Valley- 246 AM MDT Wed Oct 13 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Upper Treasure Valley and Lower Treasure Valley ID. * WHEN...Until 10 AM MDT /9 AM PDT/ this morning. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ IDZ012-ORZ064-132115- /O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 246 AM MDT Wed Oct 13 2021 /146 AM PDT Wed Oct 13 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Thursday. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
011 WWUS75 KBOI 132012 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 212 PM MDT Wed Oct 13 2021 IDZ012-ORZ064-140900- /O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 212 PM MDT Wed Oct 13 2021 /112 PM PDT Wed Oct 13 2021/ ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM MDT /2 AM PDT/ TO 10 AM MDT /9 AM PDT/ THURSDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ Thursday. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
183 WWUS75 KBOI 140744 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 144 AM MDT Thu Oct 14 2021 IDZ012-ORZ064-141600- /O.CON.KBOI.FZ.W.0003.211014T0900Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 144 AM MDT Thu Oct 14 2021 /1244 AM PDT Thu Oct 14 2021/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT /9 AM PDT/ THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...In Oregon, Oregon Lower Treasure Valley. In Idaho, Lower Treasure Valley ID. * WHEN...From 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/ this morning. * IMPACTS...Frost and freeze conditions can kill crops, other sensitive vegetation, and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
567 WWUS75 KBOI 141515 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 915 AM MDT Thu Oct 14 2021 IDZ012-ORZ064-141615- /O.CAN.KBOI.FZ.W.0003.000000T0000Z-211014T1600Z/ Lower Treasure Valley ID-Oregon Lower Treasure Valley- 915 AM MDT Thu Oct 14 2021 /815 AM PDT Thu Oct 14 2021/ ...FREEZE WARNING IS CANCELLED... Freezing temperatures were only seen in a small part of the Lower Treasure Valley of Idaho, and not at all in the Lower Treasure Valley of Oregon. Therefore, the warning has been cancelled. Because of this, if freezing temperatures are forecast again during the growing season, we will issue another freeze warning for these areas. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this freeze warning went out at Oct 12, 9:19 AM MDT, 4 hours 43 minutes earlier.
Area forecast discussion, Oct 12, 9:19 AM MDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Boise ID
919 AM MDT Tue Oct 12 2021
.DISCUSSION...Skies were mostly clear this morning, with the main
exception being in eastern Valley County. A few clouds were also
seen on satellite from east of Mountain Home through the western
Magic Valley. We expect skies to remain mostly clear today in
advance of a system that will move in from the west tonight.
Freezing temperatures were seen in the western Magic Valley this
morning, and are expected over much of the Treasure Valley
tomorrow morning and again Thursday morning. The freeze warning
for the western Magic Valley will end at 11 am MDT, while the
freeze warning for the Treasure Valley is still in effect for
tomorrow morning. This will likely be extended into Thursday
morning, as not all of the Treasure Valley will experience a
freeze Wed morning. Those areas that do not freeze Wed morning
will almost certainly see freezing temperatures Thu morning. That
update will be done in the afternoon package, and no changes are
planned at this time.
&&
.AVIATION...Generally VFR today. Areas of low clouds in parts of
the Magic Valley as well as the central Idaho mountains will
continue to decrease through the morning. An incoming system will
spread rain/snow showers into SE Oregon and SW Idaho late tonight
into Wednesday with MVFR/IFR conditions and mountain obscuration
developing. Snow levels 2500-3500 ft MSL. Surface winds: NW 10-20 kt
with gusts 20-30 kt, decreasing to 5-15 kt this evening. Winds aloft
at 10kft MSL: N-NW 15-25kt.
&&
.PREV DISCUSSION...
SHORT TERM...Today through Thursday night...West/northwest
winds were still gusty in southwest Idaho at 2AM MDT but slowly
decreasing. Today will be windy again in the Snake Basin but not
as windy as yesterday. Cloudy in central and south-central Idaho
this morning with a few lingering snow showers in Twin Falls
County, otherwise mostly sunny today as a short wave upper ridge
comes into our CWA from the the west. Mostly clear and cold
tonight. The Freeze Warning for the Upper Treasure Valley should
verify early Wednesday morning with lows near 32. Thursday
morning should be a degree or two colder so by Thursday all areas
should have had their first freeze, although not a hard freeze.
The next upper trough, from the Gulf of Alaska, will reach the
coast late tonight and pass through our CWA Wednesday with rain
and snow showers. A dusting to a half inch of snow will accumulate
in eastern Oregon and the mountains of southwest Idaho. The
trough should weaken as it moves out of Oregon but will still
produce light precipitation in Idaho. We raised PoPs in western
Idaho from previous forecast since the trough will be coming in
from the west-northwest which is favorable for pcpn. Clouds and
showers will hold daytime temperatures down Wednesday. Partial
clearing will occur from west to east Wednesday night, except for
lingering snow showers in the Idaho mountains. Mostly sunny,
breezy, and a few degrees warmer in the valleys Thursday but
partly cloudy in the mountains as a Pacific upper ridge replaces
Wednesday's trough. Mostly clear south and partly cloudy north
Thursday night under the upper ridge.
LONG TERM...Friday through Tuesday...A dry upper ridge will build
into the Pacific Northwest through Saturday, allowing temperatures
to warm to near normal. On Sunday, a trough will cross the region
and graze the northern mountains with showers. Temperatures will
drop roughly 5 degrees as this system passes. A ridge will then
return to the region on Monday, allowing temperatures to rebound
into next week.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Freeze Warning until 11 AM MDT this morning IDZ016.
Freeze Warning from 3 AM to 10 AM MDT Wednesday IDZ012-014.
OR...Freeze Warning from 3 AM MDT /2 AM PDT/ to 10 AM MDT /9 AM PDT/
Wednesday ORZ064.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
DISCUSSION...SP
AVIATION.....ST
PREV SHORT TERM...LC
PREV LONG TERM....ALNearby
Freeze Warnings in Idaho, 2021Freeze Warnings in Oregon, 2021Every freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.